Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 272, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Sep 3, 2008, 7:11 PM EDT for Hampden County, Massachusetts. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 3, 2008, 7:11 PM EDT (23:11 UTC)
- Expired
- Sep 3, 2008, 7:39 PM EDT
- In force
- 28 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
County Hampden County, MA
The radar
The Albany radar (KENX), 98 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 3, 7:20 PM EDT | HAIL 0.88 | 4 Sw Blandford, MA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 11.2 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 234 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 721 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBOX 032311
SVRBOX
MAC013-040000-
/O.NEW.KBOX.SV.W.0272.080903T2311Z-080904T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
711 PM EDT WED SEP 3 2008
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN HAMPDEN COUNTY IN WESTERN MASSACHUSETTS...
* UNTIL 800 PM EDT
* AT 705 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CHESTER...OR 17 MILES WEST OF NORTHAMPTON...AND MOVING SOUTH AT 26
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
TOLLAND BY 730 PM EDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL AND DEADLY CLOUD TO
GROUND LIGHTNING. GO INDOORS NOW...PREFERABLY INSIDE A STRONG
BUILDING AND STAY AWAY FROM WINDOWS.
LAT...LON 4217 7306 4217 7303 4227 7302 4229 7300
4228 7292 4205 7291 4205 7307 4208 7308
TIME...MOT...LOC 2311Z 002DEG 23KT 4221 7299
$$
EKSTER2 follow-up statements
000
WWUS51 KBOX 032325
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
725 PM EDT WED SEP 3 2008
MAC013-040000-
/O.CON.KBOX.SV.W.0272.000000T0000Z-080904T0000Z/
HAMPDEN MA-
725 PM EDT WED SEP 3 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR WEST CENTRAL HAMPDEN COUNTY...
AT 720 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL TO GOLF
BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
WAS LOCATED NEAR BLANDFORD...OR 18 MILES EAST OF GREAT
BARRINGTON...MOVING SOUTH AT 28 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
TOLLAND BY 730 PM EDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4217 7306 4217 7303 4220 7302 4220 7298
4221 7294 4205 7291 4205 7306 4208 7308
TIME...MOT...LOC 2325Z 007DEG 25KT 4212 7302
$$
EKSTER000
WWUS51 KBOX 032339
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
739 PM EDT WED SEP 3 2008
MAC013-032349-
/O.CAN.KBOX.SV.W.0272.000000T0000Z-080904T0000Z/
HAMPDEN MA-
739 PM EDT WED SEP 3 2008
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL HAMPDEN COUNTY IS
CANCELLED...
LAT...LON 4217 7306 4217 7303 4220 7302 4220 7298
4221 7294 4205 7291 4205 7306 4208 7308
TIME...MOT...LOC 2339Z 007DEG 25KT 4202 7303
$$
MLEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 7:06 PM EDT, 5 minutes earlier.
Area forecast discussion, Sep 3, 7:06 PM EDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
706 PM EDT WED SEP 3 2008
.SYNOPSIS...
INCREASINGLY WARM AND HUMID CONDITIONS ARE EXPECTED FOR THE REST OF
THE WORK WEEK. HANNA...OR ITS REMNANTS WILL AFFECT SOUTHERN NEW
ENGLAND THIS WEEKEND WITH HEAVY RAINFALL AND GUSTY WINDS. A COLD
FRONT WILL CROSS THE REGION TUESDAY.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
MINOR ADJUSTMENT TO HOURLY TEMPERATURES AND DEWPOINTS...OTHERWISE
LITTLE CHANGE TO THE FORECAST. PLEASE REFER TO THE LATEST LOCAL
STORM REPORT PRODUCT FOR TODAYS STORM REPORTS.
PREVIOUS DISCUSSION...
ISOLD CONVECTION DEVELOPING OVER BERKSHIRES THIS AFTERNOON IN MAIN
INSTABILITY AXIS...WITH MORE ACTIVITY TO THE NORTH OVER THE GREEN
MOUNTAINS. GFS INSTABILITY PARAMETERS ARE FAVORABLE FOR A FEW
SHOWERS AND POSSIBLY ISOLD TSTM FOR MAINLY W ZONES INTO EARLY THIS
EVENING. OTHERWISE...EXPECT MOCLR SKIES TONIGHT AS DIURNAL CU
ERODES AND SC OVER OUTER CAPE MOVES EWD. OCEAN STORM WILL CONTINUE
TO MOVE EWD TONIGHT AND LOSE ITS GRIP ON CAPE/ISLANDS AND WINDS WILL
DIMINISH. PATCHY LATE NIGHT FOG EXPECTED.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
COLD FRONT FORECAST TO MOVE SOUTH INTO NORTHERN NEW ENGLAND DURING
THU BUT REMAIN TO THE NORTH OF BOX CWA THROUGH THE DAY. VERY WARM
AND INCREASINGLY HUMID CONDITIONS WILL MOVE INTO SNE THU AHEAD OF
THE FRONT AS UPPER RIDGE BUILDS OVER NEW ENG. 850 TEMPS INCREASE TO
+17C SUGGESTING MANY LOCATIONS AWAY FROM THE SOUTH COAST WILL REACH
INTO THE UPPER 80S WITH A FEW INTERIOR SPOTS APPROACHING 90. SW
FLOW WILL KEEP THE SOUTH COAST A BIT COOLER.
INSTABILITY PARAMETERS ARE VERY MARGINAL AND WARMING TEMPS ALOFT
WITH 500 MB TEMPS INCREASING TO -6C SHOULD KEEP ATMOSPHERE
CAPPED...SO NO POPS IN THE FORECAST. MOISTURE CROSS SECTIONS DO
INDICATE SOME MID/HIGH CLOUDS WILL FILTER THE SUNSHINE...ESPECIALLY
N OF THE PIKE.
THU NIGHT...COLD FRONT DROPS INTO NORTH PORTION OF BOX CWA BUT
LIKELY REMAINING ALONG OR NORTH OF THE PIKE BEFORE LIFTING BACK
NORTHWARD DURING FRI. EXPECT SOME CLOUD COVER BUT IT SHOULD REMAIN
MOSTLY DRY AS BEST MOISTURE AND INSTABILITY...ALBEIT WEAK...IS
LOCATED TO THE NORTH.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
FRIDAY...DRY AND WARM DAY EXPECTED WITH INCREASING HUMIDITY AS
BOUNDARY LAYER FLOW SHIFTS TO THE SOUTH. EXPECT HIGHS GENERALLY IN
THE 80S WITH DEWPOINTS RISING THROUGH THE 60S. THE UPPER LEVEL RIDGE
WILL REMAIN PROMINENT ACROSS SOUTHERN NEW ENGLAND. GIVEN SUBSIDENCE
AND WARM TEMPERATURES ALOFT...WILL LEAVE OUT ANY MENTION OF POPS AT
THIS TIME.
FRIDAY NIGHT...THE 12Z GFS DEVELOPS AN INVERTED TROUGH ACROSS SOUTHERN
NEW ENGLAND OVERNIGHT. THIS IS THE LEADING EDGE OF HIGHER PRECIPITABLE
WATER AIR AHEAD OF HANNA. LATEST 12Z ECMWF AND THE NAM INDICATE THIS
FEATURE AS WELL...ALTHOUGH WITH SOME SLOWER DEVELOPMENT. DECIDED TO
INCREASE POPS TO CHANCE NORTH AND LIKELY SOUTH PRIOR TO DAYBREAK.
LOCALLY HEAVY RAINFALL COULD OCCUR APPROACHING DAYBREAK.
SATURDAY AND SUNDAY...ATTENTION TURNS TO HANNA AS IT BEGINS TO TRACK
NORTH ALONG THE EASTERN SEABOARD. RECENT TRENDS HAVE BROUGHT ITS
TRACK A BIT FURTHER EAST. GFS ENSEMBLES ARE BECOMING A BIT MORE
CONVERGENT ON BRINGING HANNA ACROSS THE COASTAL WATERS SATURDAY NIGHT
AND SUNDAY MORNING ALONG THE H85 THETA-E RIDGE AXIS. HANNA APPEARS TO
MAINTAIN MUCH OF ITS TROPICAL CHARACTERISTICS AS MID LEVEL TO UPPER
TEMPERATURES REMAIN FAIRLY WARM NEARING THE SOUTHERN NEW ENGLAND
LATITUDE. RIGHT NOW IT APPEARS TWO ROUNDS OF SIGNIFICANT PRECIPITATION
COULD OCCUR LATE FRIDAY NIGHT AND SATURDAY MORNING AND AGAIN SATURDAY
NIGHT AND SUNDAY MORNING WITH HANNA. STILL SIGNIFICANT DIFFERENCES
IN TIMING OCCUR BETWEEN THE FASTER 12Z GFS AND SLOWER 12Z ECMWF SO
THIS COULD CHANGE. OVERALL USED A BLEND OF THE 12Z GFS AND ECMWF
WHICH SEEMED REASONABLY CLOSE TO TPC GUIDANCE. POPULATED WITH TCMAT3
WIND GUIDANCE AND UNDERCUT SPEEDS BY ABOUT 25 PERCENT AND DID SOME
SMOOTHING. PLEASE SEE THE HAZARDOUS WEATHER OUTLOOK ON POTENTIAL
LOCAL IMPACTS AND TROPICAL PREDICTION CENTER DISCUSSIONS FOR FURTHER
DETAILS ON HANNA. ADJUSTMENTS IN TIMING AND PLACEMENT WILL BE NEEDED
IN LATER SHIFTS.
MONDAY AND TUESDAY...SHOULD BE DRY FOR A TIME SUNDAY NIGHT AND MONDAY.
OTHERWISE CONTINUED CHANCE POPS MONDAY NIGHT AND TUESDAY AS A COLD
FRONT APPROACHES FROM THE WEST. THE NORTHEAST IS EXPECTED TO REMAIN
WITHIN A NEGATIVE HEIGHT ANOMALY. SOME TIMING DIFFERENCES EXIST
REGARDING THE TIMING OF PRECIPITATION.
WEDNESDAY...DECIDED TO KEEP DRY CONDITIONS AT THIS TIME...WITH HIGH
PRESSURE BUILDING INTO SOUTHERN NEW ENGLAND AND THE UPPER LEVEL TROUGH
LIFTING NORTHEAST OF THE REGION.
&&
.AVIATION /23Z WEDNESDAY THROUGH MONDAY/...
MVFR CIGS AT ACK WILL SLOWLY PULL EWD WITH VFR CONDITIONS 20-21Z.
ISOLD SHOWERS/TSTMS DEVELOPING OVER THE BERKSHIRES AND GREEN
MOUNTAINS IN AXIS OF INSTABILITY AND HAVE INCLUDED VCSH FOR BAF/BDL
THROUGH THE AFTERNOON. OTHERWISE...MAINLY VFR THROUGH THU NIGHT. THE
EXCEPTION WILL BE PATCHY MVFR FOG POSSIBLE LATE TONIGHT AND THU
NIGHT BDL/BAF/MHT.
OUTLOOK...FRIDAY THROUGH SUNDAY...
FRIDAY...VFR.
FRIDAY NIGHT...VFR LOWERING TO MVFR/IFR IN DEVELOPING
SHOWERS...THUNDERSTORMS AND FOG PATCHES AFTER MIDNIGHT.
SATURDAY AND SUNDAY...HANNA IS EXPECTED TO APPROACH SOUTHERN NEW
ENGLAND LATE SATURDAY AND POTENTIALLY CROSS THE ADJACENT COASTAL
WATERS DURING SUNDAY MORNING.
MVFR WITH LOCAL IFR CONDITIONS IN NUMEROUS SHOWERS AND THUNDERSTORMS
SATURDAY INTO SUNDAY. TROPICAL STORM FORCE WIND GUSTS WILL BE
POSSIBLE SATURDAY NIGHT THROUGH SUNDAY MORNING ESPECIALLY ACROSS THE
COASTAL TERMINALS. LLWS EXPECTED.
MONDAY...VFR.
&&
.MARINE...
THROUGH TONIGHT...WINDS HAVE DIMINISHED BELOW SMALL CRAFT BUT
OFFSHORE BUOYS STILL REPORTING UP TO 7 FT SEAS. HAVE CONTINUED SCA
FOR OUTER WATERS UNTIL LATE TONIGHT...THEN SEAS SHOULD SUBSIDE BELOW
5 FT.
THU AND THU NIGHT...WINDS AND SEAS BELOW SMALL CRAFT WITH SW WINDS
MAINLY 10-15 KTS WITH A FEW G20 KTS.
OUTLOOK...FRIDAY THROUGH SUNDAY...
FRIDAY...WINDS AND SEAS EXPECTED TO REMAIN BELOW SMALL CRAFT
CRITERIA.
FRIDAY NIGHT THROUGH SUNDAY...WINDS AND SEAS ARE EXPECTED TO
INCREASE WITH THE APPROACH AND PASSAGE OF HANNA. THE TRACK AND
INTENSITY OF HANNA WILL DETERMINE WHEN AND HOW MUCH THEY INCREASE.
EXPECT SMALL CRAFT ADVISORY CONDITIONS POSSIBLY INCREASING TO
TROPICAL STORM FORCE FOR A TIME SATURDAY NIGHT AND SUNDAY MORNING.
PLEASE REFER TO THE LATEST STATEMENTS FROM THE TROPICAL PREDICTION
CENTER AS THERE IS STILL SOME UNCERTAINTY AT THIS TIME.
MONDAY...FIVE TO SEVEN FOOT SEAS ACROSS THE OUTER WATERS WILL
DECREASE BELOW SMALL CRAFT CRITERIA BY EVENING.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 AM EDT THURSDAY FOR ANZ250-254-
255.
&&
SYNOPSIS...KJC/STRAUSS
NEAR TERM...KJC/STRAUSS
SHORT TERM...KJC
LONG TERM...STRAUSS
AVIATION...KJC/STRAUSS
MARINE...KJC/STRAUSSHazardous weather outlook, Sep 3, 5:36 PM EDT, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE TAUNTON MA 536 PM EDT WED SEP 3 2008 CTZ002>004-MAZ002>018-026-NHZ011-012-015-RIZ001>004-042145- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI- 536 PM EDT WED SEP 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE AND NORTHERN RHODE ISLAND. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS WILL OCCUR ACROSS EXTREME WESTERN NEW ENGLAND ALONG THE EAST SLOPES OF THE BERKSHIRES AND THE MONADNOCKS THROUGH EARLY THIS EVENING. ANY THUNDERSTORM MAY BRING LARGE HAIL AND OR DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HANNA WILL LIKELY IMPACT OUR REGION THIS WEEKEND. THERE IS THE POSSIBILITY FOR GUSTY WINDS AND HEAVY RAINFALL THIS WEEKEND. SOME URBAN AND POOR DRAINAGE FLOODING ALSO APPEARS LIKELY. IN ADDITION WINDS COULD INCREASE TO TROPICAL STORM FORCE FOR A TIME SATURDAY NIGHT INTO SUNDAY. HANNAS TRACK AND TIMING ARE STILL UNCERTAIN. PLEASE REFER TO THE LATEST FORECASTS AND DISCUSSIONS FROM THE NATIONAL HURRICANE CENTER CONCERNING THE EFFECTS OF HANNA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION COULD BE NECESSARY THIS WEEKEND. MAZ019>024-RIZ005>008-042145- EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA- BARNSTABLE MA-DUKES MA-NANTUCKET MA-BRISTOL RI-WASHINGTON RI- NEWPORT RI-BLOCK ISLAND RI- 536 PM EDT WED SEP 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT. SOUTHEAST SWELL FROM HANNA WILL CONTINUE TO REACH THE COASTAL WATERS THURSDAY PROMPTING A MODERATE RISK OF RIP CURRENTS ACROSS THE EAST FACING BEACHES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HANNA...OR ITS REMNANTS...WILL LIKELY IMPACT OUR REGION THIS WEEKEND. THERE IS THE LIKELIHOOD FOR GUSTY WINDS AND HEAVY RAINFALL THIS WEEKEND. SOME URBAN AND POOR DRAINAGE FLOODING APPEARS LIKELY. IN ADDITION WINDS COULD INCREASE TO TROPICAL STORM FORCE FOR A TIME SATURDAY NIGHT INTO SUNDAY. DANGEROUS RIP CURRENTS WILL LIKELY ALSO OCCUR DUE TO HANNA. HANNAS TRACK AND TIMING STILL REMAINS UNCERTAIN. PLEASE REFER TO THE LATEST FORECASTS AND DISCUSSIONS FROM THE NATIONAL HURRICANE CENTER CONCERNING THE EFFECTS OF HANNA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS WEEKEND. ANZ230>237-250-254-255-042145- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 536 PM EDT WED SEP 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. TROPICAL STORM FORCE WIND GUSTS POSSIBLE FOR A TIME LATE SATURDAY INTO SUNDAY AS HANNA APPROACHES. MARINERS PLANNING AN EXTENDED OFFSHORE TRIP SHOULD MONITOR THE LATEST DISCUSSIONS AND FORECASTS FROM THE NATIONAL HURRICANE CENTER CONCERNING THE EFFECTS OF HANNA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS WEEKEND.
In the hours before
Special weather statement, Sep 3, 5:21 PM EDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 521 PM EDT WED SEP 3 2008 MAZ002-008-032200- WESTERN FRANKLIN MA-WESTERN HAMPSHIRE MA- 521 PM EDT WED SEP 3 2008 AT 517 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL 4 MILES NORTHEAST OF ROWE...OR ABOUT 14 MILES EAST OF NORTH ADAMS...MOVING SOUTH AT 15 MPH. THE THUNDERSTORM WILL BE NEAR...HEATH BY 530 PM EDT...CHARLEMONT BY 540 PM EDT...BUCKLAND BY 550 PM EDT...HAWLEY AND ASHFIELD BY 600 PM EDT. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. MLE
Local storm report, Sep 3, 5:44 PM EDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TAUNTON MA
544 PM EDT WED SEP 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM HAIL 3 SW WORTHINGTON 42.39N 72.97W
09/03/2008 E0.75 INCH HAMPSHIRE MA AMATEUR RADIO
0423 PM HAIL CHESTER 42.28N 72.98W
09/03/2008 E0.88 INCH HAMPDEN MA AMATEUR RADIO
0444 PM HAIL 3 NW GRANVILLE 42.10N 72.91W
09/03/2008 E0.75 INCH HAMPDEN MA AMATEUR RADIO
0454 PM HAIL 4 W GRANVILLE 42.07N 72.94W
09/03/2008 E1.00 INCH HAMPDEN MA AMATEUR RADIO
LARGE LIMBS DOWN ON HARTLAND ROAD
0505 PM HAIL 6 WNW GRANBY 41.98N 72.89W
09/03/2008 M0.75 INCH HARTFORD CT FIRE DEPT/RESCUE
PENNY SIZE HAIL IN WEST HARTLAND
&&
MLELocal storm report, Sep 3, 5:54 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
554 PM EDT WED SEP 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM HAIL 3 SW WORTHINGTON 42.39N 72.97W
09/03/2008 E0.75 INCH HAMPSHIRE MA AMATEUR RADIO
0423 PM HAIL CHESTER 42.28N 72.98W
09/03/2008 E0.88 INCH HAMPDEN MA AMATEUR RADIO
0444 PM HAIL 3 NW GRANVILLE 42.10N 72.91W
09/03/2008 E0.75 INCH HAMPDEN MA AMATEUR RADIO
0454 PM HAIL 4 W GRANVILLE 42.07N 72.94W
09/03/2008 E1.00 INCH HAMPDEN MA AMATEUR RADIO
LARGE LIMBS DOWN ON HARTLAND ROAD
0505 PM HAIL 6 WNW GRANBY 41.98N 72.89W
09/03/2008 M0.75 INCH HARTFORD CT FIRE DEPT/RESCUE
PENNY SIZE HAIL IN WEST HARTLAND
0552 PM HAIL ROWE 42.70N 72.90W
09/03/2008 E0.88 INCH FRANKLIN MA AMATEUR RADIO
&&
WSIMPSONSpecial weather statement, Sep 3, 6:00 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 600 PM EDT WED SEP 3 2008 CTZ002-032230- HARTFORD CT- 600 PM EDT WED SEP 3 2008 AT 556 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL 3 MILES NORTHWEST OF BRISTOL...MOVING SOUTH AT 28 MPH. THE THUNDERSTORM WILL BE NEAR...SOUTHINGTON BY 610 PM EDT. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED AREAS. MLE
Local storm report, Sep 3, 6:33 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
633 PM EDT WED SEP 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM HAIL 3 SW WORTHINGTON 42.39N 72.97W
09/03/2008 E0.75 INCH HAMPSHIRE MA AMATEUR RADIO
0423 PM HAIL CHESTER 42.28N 72.98W
09/03/2008 E0.88 INCH HAMPDEN MA AMATEUR RADIO
0444 PM HAIL 3 NW GRANVILLE 42.10N 72.91W
09/03/2008 E0.75 INCH HAMPDEN MA AMATEUR RADIO
0454 PM HAIL 4 W GRANVILLE 42.07N 72.94W
09/03/2008 E1.00 INCH HAMPDEN MA AMATEUR RADIO
LARGE LIMBS DOWN ON HARTLAND ROAD
0505 PM HAIL 6 WNW GRANBY 41.98N 72.89W
09/03/2008 M0.75 INCH HARTFORD CT FIRE DEPT/RESCUE
PENNY SIZE HAIL IN WEST HARTLAND
0552 PM HAIL ROWE 42.70N 72.90W
09/03/2008 E0.88 INCH FRANKLIN MA AMATEUR RADIO
0627 PM HAIL PLAINFIELD 42.52N 72.92W
09/03/2008 E1.00 INCH HAMPSHIRE MA AMATEUR RADIO
WEST MAIN STREET
0630 PM HAIL PLAINFIELD 42.52N 72.92W
09/03/2008 E1.25 INCH HAMPSHIRE MA AMATEUR RADIO
SUMMIT STREET
&&
WSIMPSONLocal storm report, Sep 3, 6:52 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
652 PM EDT WED SEP 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM HAIL 3 SW WORTHINGTON 42.39N 72.97W
09/03/2008 E0.75 INCH HAMPSHIRE MA AMATEUR RADIO
0423 PM HAIL CHESTER 42.28N 72.98W
09/03/2008 E0.88 INCH HAMPDEN MA AMATEUR RADIO
0444 PM HAIL 3 NW GRANVILLE 42.10N 72.91W
09/03/2008 E0.75 INCH HAMPDEN MA AMATEUR RADIO
0454 PM HAIL 4 W GRANVILLE 42.07N 72.94W
09/03/2008 E1.00 INCH HAMPDEN MA AMATEUR RADIO
LARGE LIMBS DOWN ON HARTLAND ROAD
0505 PM HAIL 6 WNW GRANBY 41.98N 72.89W
09/03/2008 M0.75 INCH HARTFORD CT FIRE DEPT/RESCUE
PENNY SIZE HAIL IN WEST HARTLAND
0552 PM HAIL ROWE 42.70N 72.90W
09/03/2008 E0.88 INCH FRANKLIN MA AMATEUR RADIO
0627 PM HAIL PLAINFIELD 42.52N 72.92W
09/03/2008 E1.00 INCH HAMPSHIRE MA AMATEUR RADIO
WEST MAIN STREET
0630 PM HAIL PLAINFIELD 42.52N 72.92W
09/03/2008 E1.25 INCH HAMPSHIRE MA AMATEUR RADIO
SUMMIT STREET
0640 PM HAIL WORTHINGTON 42.42N 72.93W
09/03/2008 E1.75 INCH HAMPSHIRE MA AMATEUR RADIO
0645 PM HAIL WORTHINGTON 42.42N 72.93W
09/03/2008 E0.75 INCH HAMPSHIRE MA CO-OP OBSERVER
0647 PM HAIL CUMMINGTON 42.47N 72.90W
09/03/2008 E1.00 INCH HAMPSHIRE MA AMATEUR RADIO
HAIL COVERING GROUND
&&
WSIMPSONThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 4:15 PM EDT | Severe Thunderstorm Warning | BOX | Hampden, Hampshire | 30 min |
| Sep 3, 4:35 PM EDT | Severe Thunderstorm Warning | BOX | Hampden | 23 min |
| Sep 3, 4:51 PM EDT | Severe Thunderstorm Warning | BOX | Hampden | 54 min |
| Sep 3, 5:32 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampshire | 43 min |
| Sep 3, 6:12 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampshire | 32 min |
| Sep 3, 6:40 PM EDT | Severe Thunderstorm Warning | BOX | Hampden, Hampshire | 32 min |
| Sep 3, 7:38 PM EDT | Severe Thunderstorm Warning | BOX | Hampden | 18 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.